Alert archive / Colorado / Red Flag Warnings in 2015
Red Flag Warning 12, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Aug 22, 2015, 8:17 AM MDT for 5 counties in Colorado. It took effect at Aug 22, 2015, 10:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2015, 8:17 AM MDT (14:17 UTC)
- In effect from
- Aug 22, 2015, 10:00 AM MDT
- Expired
- Aug 22, 2015, 7:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Grand County, CO, Jackson County, CO, Larimer County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 124 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 2.3 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -348 J/kg
- Mixed-layer LCL
- 3346 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
510 WWUS85 KBOU 221417 RFWBOU COZ211-213-217-218-222230- /O.NEW.KBOU.FW.W.0012.150822T1600Z-150823T0100Z/ JACKSON COUNTY BELOW 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- 817 AM MDT SAT AUG 22 2015 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH CENTRAL COLORADO...FIRE WEATHER ZONES 211...213...217...AND 218... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 211...213...217 AND 218. * TIMING...LATE THIS MORNING THROUGH THE AFTERNOON. CONDITIONS WILL IMPROVE RAPIDLY EARLY THIS EVENING AS WINDS DECREASE. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...12 TO 16 PERCENT. * IMPACTS...DUE TO THE DRY AND BREEZY CONDITIONS AND DRY FUELS... ANY NEW FIRE STARTS HAVE POTENTIAL TO RAPIDLY SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW OR WILL OCCUR SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITIES...AND DRY FUELS CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. IF A FIRE IS STARTED OR ONGOING THE POTENTIAL FOR IT TO RAPIDLY SPREAD IS HIGH. && $$ BARJENBRUCH
1 follow-up statement
743 WWUS85 KBOU 222147 RFWBOU COZ211-213-217-218-230100- /O.CON.KBOU.FW.W.0012.000000T0000Z-150823T0100Z/ JACKSON COUNTY BELOW 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- 347 PM MDT SAT AUG 22 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR NORTH CENTRAL COLORADO... FIRE WEATHER ZONES 211...213...217...AND 218... * AFFECTED AREA...FIRE WEATHER ZONES 211...213...217 AND 218. * TIMING...RED FLAG CONDITIONS WILL END BY EARLY EVENING AS WINDS DECREASE. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH ON RIDGES. * RELATIVE HUMIDITY...13 TO 16 PERCENT. * IMPACTS...DUE TO THE DRY AND BREEZY CONDITIONS AND DRY FUELS... ANY NEW FIRE STARTS HAVE POTENTIAL TO RAPIDLY SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW OR WILL OCCUR SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITIES...AND DRY FUELS CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. IF A FIRE IS STARTED OR ONGOING THE POTENTIAL FOR IT TO RAPIDLY SPREAD IS HIGH. && $$ BARJENBRUCH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Aug 22, 3:01 AM MDT, 5 hours 16 minutes earlier.
Area forecast discussion, Aug 22, 3:01 AM MDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 301 AM MDT SAT AUG 22 2015 .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 300 AM MDT SAT AUG 22 2015 STRONG UPPER LEVEL TROF AND ASSOCIATED COLD FRONT WILL SWEEP ACROSS THE NORTHERN HIGH PLAINS AND ROCKY MOUNTAIN REGION THIS AFTERNOON. CURRENT COLD FRONTAL LOCATION IS ACROSS NORTHERN WYOMING AND EXPECTED INTO FAR NORTHERN COLORADO BORDER AREAS BY MID MORNING AND THEN INTO DENVER AREA AND POINTS SOUTH THIS AFTERNOON. DECENT PRESSURE RISES WITH THIS FRONT AND WIND GUSTS IN THE 25-40KT RANGE. WINDS WON'T BE QUITE THAT STRONG IN COLORADO BUT CERTAINLY IN THE 15-30KT RANGE LOOKS REASONABLE AS BEST PRESSURE RISES WILL SHIFT INTO NEBRASKA. THE BRUNT OF THE MOISTURE AND LIFT WITH THIS TROF WILL REMAIN WELL NORTH AND EAST OF COLORADO BUT THERE COULD BE SOME SHOWERS ACROSS THE PALMER DIVIDE AND SOUTHERN PORTIONS OF CWA. BEHIND THE COLD FRONT...DRY AND STABLE AIRMASS WILL MOVE IN WITH CLEARING SKIES TONIGHT AS TEMPERATURES DROP INTO 40S AND LOWER 50S ACROSS THE PLAINS. WITH THE UPPER TROF TRAJECTORY COULD ALSO CONTINUE TO SEE SMOKE/HAZY CONDITIONS FROM FIRES ACROSS THE PACIFIC NORTHWEST. SOME OBSERVATIONS SITES IN WYOMING AND SOUTH DAKOTA AND OBSERVING SMOKE AND HAZE. CURRENT WEATHER GRIDS ALREADY HAVE THIS ADDRESSED SO NO CHANGES NEEDED. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 300 AM MDT SAT AUG 22 2015 AN UNSEASONABLY STRONG UPPER TROUGH MOVING ALONG THE U.S./CANADIAN BORDER SWEEPS OUT OVER THE NORTHERN GREAT PLAINS ON SUNDAY AS THE FLATTENED UPPER RIDGE OVER THE 4-CORNERS REGION REGAINS SOME AMPLITUDE. THIS KEEPS THE FORECAST AREA UNDER THE INFLUENCE OF A GENERALLY DRY NORTHWEST FLOW...AND WITH THIS FLOW REACHING UP OVER THE PACIFIC NORTHWEST...WE COULD CONTINUE TO SEE HAZY SKIES AROUND HERE BUT PERHAPS LESS OPAQUE AS THE LOW-LEVEL FLOW IS FORECAST TO SHIFT TO A LESS SMOKEY S-SWLY COMPONENT IN THE AFTERNOON. SUCH A FLOW WILL AID IN WARMING THE POST-FRONTAL AIRMASS PARTICULARLY ON THE PALMER DIVIDE AND SOUTHERN PORTIONS OF THE I-25 URBAN CORRIDOR INCLUDING THE GREATER DENVER METRO AREA WHERE HIGH TEMPERATURES WILL BE NEAR AVERAGE FOR THE DATE. FARTHER OUT ON THE PLAINS SEE LITTLE CHANGE IN TEMPERATURE FROM THE DAY BEFORE WITH HIGHS SEVERAL DEGS BELOW AVERAGE. FROM AFTERNOON INTO THE OVERNIGHT HOURS MODELS SHOW FURTHER STRENGTHENING OF THE UPPER RIDGE AND AS BUILDS NORTHWARD SO WILL MID/HIGH-LEVEL MOISTURE. COULD SEE A FEW LIGHT RAIN SHOWERS/T- STORMS PRODUCING GUSTY WINDS OVER THE HIGH TERRAIN ACRS SWRN SECTIONS OF THE CWA BY EVENING. OTHERWISE DRY CONDITIONS WILL PREVAIL. ON MONDAY...FURTHER AMPLIFICATION OF THE UPPER RIDGE AND A SLIGHT EASTWARD SHIFT SHOULD BEGIN TO DIVERT MORE OF THE SMOKE FROM PAC NORTHWEST WILDFIRES AWAY FROM THE FRONT RANGE. HOWEVER IT MAY BE LESS APPARENT AS SKIES WILL LIKELY CONTAIN MORE CLOUDS AS SUBTROPICAL MOISTURE FLOWS UP FROM THE 4-CORNERS REGION. NOT LOOKING FOR A BUNCH OF CLOUDS AND THE CHANCE FOR MEASURABLE PRECIP SHOULD REMAIN LOW ESPLY EAST OF THE MTNS. WARMING ALOFT SHOULD CAP T-STORM DEVELOPMENT ON THE PLAINS. THIS SAME WARMING ALOFT WILL BE REFLECTED AT THE SURFACE BY HIGH TEMPERATURES 4-7 DEG F WARMER THAN THE DAY BEFORE. THE BIGGEST CHANGE IN TEMPERATURE WILL OCCUR ACRS THE NERN CORNER OF THE CWA WHERE CLOUD COVER LESS EVIDENT. FOR TUESDAY AND WEDNESDAY...MODELS SHOW THE UPPER RIDGE CONTINUING TO MIGRATE EAST WHICH OPENS UP THE REGION TO INCREASINGLY MOIST SWLY FLOW. AREAS EAST OF THE MTNS SHOULD NOT SEE MUCH IMPACT FROM THIS INFLUX OF MOISTURE OTHER THAN MORE AFTERNOON/EVENING CLOUD COVER AND PERHAPS A SLIGHTLY BETTER CHANCE OF LATE DAY T-STORMS MAINLY ALONG THE FRONT RANGE. MTN AREAS WILL HAVE A BETTER CHANCE FOR T-STORMS DURING THE PERIOD ESPLY WEDNESDAY WHEN MODELS SHOW A WEAK UPPER AIR DISTURBANCE PASSING OVER THE AREA. WILL STICK WITH PRECIP CHANCES IN THE 30-50 PCT RANGE IN THE HIGH COUNTRY WITH 10-20 PCT AT LOWER ELEVATIONS. TEMPERATURES BOTH DAYS LITTLE CHANGED FROM MONDAY AND STILL SLIGHTLY ABOVE AVERAGE FOR THE DATE. THURSDAY AND FRIDAY...MEDIUM RANGE MODELS AGREE IN RETROGRADING THE UPPER RIDGE AS THE UPPER AIR DISTURBANCE SLOWLY DROPS SEWRD OVER NERN COLORADO DURING THE DAY THURSDAY. LEADING THE DISTURBANCE WILL BE A WEAK COLD FRONT WHICH FIRST USHER DRY AIR DOWN FROM WY ON NWLY WINDS THEN SHIFTS TO AN UPSLOPE FLOW WHICH MAY STIMULATE T-STORM FORMATION OVER AND ALONG THE FRONT RANGE BY THE AFTERNOON AS THE UPPER AIR DISTURBANCE PASSES BY. BY FRIDAY COULD SEE THE UPPER RIDGE BUILDING BACK OVER THE STATE AND AS IT DOES RETURNING THE AREA TO NWLY FLOW ALOFT. THIS COULD AGAIN BLOW IN MORE SMOKE FROM THE PACIFIC NW WILDFIRES. OTHERWISE FRIDAY SHOULD BE THE DRIER DAY... WITH TEMPERATURES BOTH DAYS NEAR AVERAGE. && .AVIATION...(FOR THE TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 300 AM MDT SAT AUG 22 2015 SOUTH TO SOUTHWEST WINDS WILL SHIFT NORTHWEST LATER THIS AM BEFORE COLD FRONT MOVES ACROSS TERMINALS BETWEEN 20Z-22Z AS NORTH TO NORTHEAST WINDS INCREASE TO 20-30KT. WITH FRONTAL PASSAGE...SOME LIFT AND A BIT OF MOISTURE AS IT INTERACTS WITH PALMER DIVIDE. APPEARS MOST OF THE CONVECTION WILL BE SOUTH OF TERMINALS SO WON'T MENTION ANY TS/SHOWERS IN NEXT TAF ISSUANCE. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ENTREKIN LONG TERM...BAKER AVIATION...ENTREKIN
Hazardous weather outlook, Aug 22, 4:27 AM MDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 427 AM MDT SAT AUG 22 2015 COZ030>051-222230- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 427 AM MDT SAT AUG 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL SWEEP ACROSS NORTHERN COLORADO LATER THIS MORNING AND AFTERNOON. EXPECT GUSTY NORTHEAST WINDS OF 15 TO 30 MPH ALONG AND BEHIND THE FRONT. THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE PALMER DIVIDE AND SOUTHERN FRONT RANGE FOOTHILLS. THE AIRMASS WILL BE COOLER AND MORE STABLE BEHIND THE COLD FRONT. COOLER TEMPERATURES ARE EXPECTED TONIGHT. HAZY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THIS AFTERNOON AND EVENING AS SMOKE FROM THE FOREST FIRES OVER THE PACIFIC NORTHWEST CONTINUES TO MOVE INTO COLORADO FROM THE NORTH. PEOPLE SENSITIVE TO RESPIRATORY ISSUES MAY BE AFFECTED BY THE PRESENCE OF THE SMOKE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY COOLER TEMPERATURES AND SMOKEY CONDITIONS ON SUNDAY WILL GIVE WAY TO WARMER TEMPERATURES AND LESS HAZE EARLY NEXT WEEK AS UPPER LEVEL HIGH PRESSURE RIDGE BUILDS OVER THE REGION. SOME MONSOONAL MOISTURE MAY FLOW NORTH OVER PORTIONS OF THE OUTLOOK AREA TUESDAY THROUGH THURSDAY...RESULTING IN A BETTER CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...MAINLY OVER THE MOUNTAINS. DRIER CONDITIONS SHOULD THEN RETURN FOR FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. ENTREKIN/BAKER
Nearby
Red Flag Warnings in Colorado, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.